MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON P/A CR BEADED #7R; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON P/A CR BEADED #7R; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5517F702
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Injury (2348); Joint Disorder (2373)
Date of Event 10/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding subsidence/ subluxation involving a triathlon femoral component was reported.The event was confirmed via clinician review.Method & results product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remained implanted medical records received and evaluation: a review of the provided medical information by a clinical consultant indicated: x-ray printouts include a series dated (b)(6) 2009, which is a pa and lateral of the right knee, demonstrating an uncemented total knee arthroplasty reduced in nominal position with no patellar resurfacing.Skin staples are in situ.X-rays dated (b)(6) 2019 are an ap, four laterals, and one patellar view of the right knee, which is essentially unchanged from the previous study, but the posterior subluxation of the femoral component is noted on the lateral x-rays.No clinical or past medical history, no examination of the explanted components, and no post-revision imaging studies are available for review.Based upon the information available for review, no determination can be made regarding the cause of the instability occurring ten years post-implantation and requiring revision of the tibial insert in this case.Product history review: not performed as the device lot details were not provided.Complaint history review: not performed as the device lot details were not provided.Conclusions: the clinician review revealed that the posterior subluxation of the femoral component is noted on the lateral x-rays dated (b)(6) 2019.The exact cause of the event could not be determined because insufficient information was provided.Further information such as device lot detail, clinical or past medical history, and post-revision imaging studies are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.Device evaluated by manufacturer? not returned.
 
Event or Problem Description
Knee revision poly wear.Comment in adverse consequences details: patient needed knee revision due to instability.*update: based on medical review, x-rays dated (b)(6) 2019 are an ap, four laterals, and one patellar view of the right knee, which is essentially unchanged from the previous study, but the posterior subluxation of the femoral component is noted on the lateral x-rays.

Brand Name
TRIATHLON P/A CR BEADED #7R
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9530775
Report Number0002249697-2019-04129
Device Sequence Number19493435
Product Code MBH
UDI-Device Identifier07613327041019
UDI-Public07613327041019
Combination Product (Y/N)N
Initial Reporter CountrySE
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number5517F702
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/03/2019
Initial Report FDA Received Date12/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age72 YR
Patient Weight93